Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 11, NWS San Angelo, TX

November 1, 201110 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 1, 2011, 3:15 PM CDT for 10 counties in Texas. It took effect at Nov 2, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 3:15 PM CDT (20:15 UTC)
In effect from
Nov 2, 2011, 10:00 AM CDT
Expired
Nov 2, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS74 KSJT 012015
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CDT TUE NOV 1 2011

...WIND ADVISORY WEDNESDAY FOR THE BIG COUNTRY AND NORTHERN CONCHO
VALLEY...

.A STRONG COLD FRONT WILL MOVE INTO THE BIG COUNTRY AND NORTHERN 
CONCHO VALLEY LATE WEDNESDAY MORNING...BRINGING STRONG GUSTY
NORTHWEST TO NORTH WINDS THROUGH THE AFTERNOON.


TXZ049-054-064-065-098-099-113-114-127-128-021200-
/O.NEW.KSJT.WI.Y.0011.111102T1500Z-111103T0000Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS
315 PM CDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. 


* IMPACTS: CHOPPY AND HAZARDOUS CONDITIONS ON AREA LAKES.
  MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON
  EAST TO WEST ROADWAYS. BLOWING DUST MAY DEVELOP IN SOME AREAS.


* TIMING: MID MORNING THROUGH EARLY EVENING.

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WILL SHIFT NORTHWEST AT 25 TO
  35 MPH LATE MORNING...WITH GUSTS UP TO 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
04
2 follow-up statements
152 
WWUS74 KSJT 021020
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
520 AM CDT WED NOV 2 2011

...WIND ADVISORY WEDNESDAY FOR THE BIG COUNTRY AND NORTHERN
CONCHO VALLEY...

.A STRONG COLD FRONT WILL MOVE INTO THE BIG COUNTRY AND NORTHERN
CONCHO VALLEY LATE WEDNESDAY MORNING...BRINGING STRONG GUSTY
NORTHWEST WINDS THROUGH THE AFTERNOON. 

TXZ049-054-064-065-098-099-113-114-127-128-022100-
/O.CON.KSJT.WI.Y.0011.111102T1500Z-111103T0000Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS
520 AM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* IMPACTS: CHOPPY AND HAZARDOUS CONDITIONS ON AREA LAKES. 
  MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON 
  EAST TO WEST ROADWAYS. BLOWING DUST MAY DEVELOP IN SOME AREAS. 

* TIMING: MID MORNING THROUGH EARLY EVENING.

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WILL SHIFT NORTHWEST AT 25 
  TO 35 MPH LATE MORNING...WITH GUSTS UP TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
479 
WWUS74 KSJT 022035
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
335 PM CDT WED NOV 2 2011

...WIND ADVISORY WEDNESDAY FOR THE BIG COUNTRY AND NORTHERN
CONCHO VALLEY...

.A STRONG COLD FRONT WILL MOVE INTO THE BIG COUNTRY AND NORTHERN
CONCHO VALLEY LATE WEDNESDAY MORNING...BRINGING STRONG GUSTY
NORTHWEST WINDS THROUGH THE AFTERNOON.

TXZ049-054-064-065-098-099-113-114-127-128-030000-
/O.CON.KSJT.WI.Y.0011.000000T0000Z-111103T0000Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS
335 PM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* IMPACTS: CHOPPY AND HAZARDOUS CONDITIONS ON AREA LAKES. 
  MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON 
  EAST TO WEST ROADWAYS. BLOWING DUST MAY DEVELOP IN SOME AREAS. 

* TIMING: THROUGH EARLY EVENING.

* WINDS: NORTHWEST WINDS 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 1, 12:34 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Nov 1, 12:34 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1234 PM CDT TUE NOV 1 2011

.DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

&&

.AVIATION...
STRONG GUSTY WINDS WILL BE THE MAIN PROBLEM NEXT 24 HOURS AND
BEYOND...AS LEE TROUGH STRENGTHENS AHEAD OF UPPER STORM SYSTEM IN
ROCKY MOUNTAINS. COULD SEE GUSTS CLOSE TO 35 KTS AT KABI
WEDNESDAY MORNING. STRONG COLD FRONT MOVES INTO KABI TOWARD 18Z
WEDNESDAY...AND SHOULD SEE WIND GUSTS EXCEED 35 KTS AND SHIFT
NORTHWEST.

STRATUS WITH MVFR CIGS RETURN AFTER 6Z...FROM SOUTH TO NORTH
OVERNIGHT AS GULF MOISTURE RETURNS. CIGS SCATTER OUT 16-18Z AS
DRIER AIR MOVES IN FROM THE SOUTHWEST WITH APPROACH OF A STRONG
COLD FRONT.

&&

.PREV DISCUSSION... /ISSUED 628 AM CDT TUE NOV 1 2011/

DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.

AVIATION...
MAINLY VFR CONDITIONS OVER THE NEXT 24 HOURS FOR AREA TERMINALS.
WINDS ARE CURRENTLY MIXING DOWN TO THE SURFACE EARLY THIS MORNING
WITH GUSTS INTO THE 20 TO 25 KNOT RANGE...AND SUSTAINED WINDS
BETWEEN 10 AND 15 KNOTS AT KSJT AND KABI. LATER THIS MORNING...
SOUTH WINDS WILL INCREASE TO BETWEEN 15 AND 20 KNOTS WITH GUSTS
TO AS HIGH AS 30 KNOTS. FOG SATELLITE IMAGERY DOES INDICATE THAT
SOME MVFR CLOUDS ARE TRYING TO DEVELOP SOUTH OF KJCT...SO HAVE
KEPT THE MENTION OF SCT MVFR CEILINGS AT KJCT FOR A FEW HOURS.
OVERNIGHT TONIGHT...MOISTURE WILL CONTINUE TO ADVECT NORTHWARD...
AND WE WILL HAVE A BETTER CHANCE OF SEEING MVFR CEILINGS AT
KJCT/KSOA/KBBD. THE BEST CHANCE WILL BE AT KJCT/KSOA...SO THESE
ARE THE ONLY PLACES WHERE WE HAVE MENTIONED MVFR CIGS FOR
TOMORROW MORNING. 20

PREV DISCUSSION... /ISSUED 333 AM CDT TUE NOV 1 2011/

SHORT TERM...
ANOTHER WARMER THAN NORMAL DAY IS IN STORE FOR THE AREA TODAY...WITH
GUSTY SOUTH WINDS. SKIES WILL BE MAINLY SUNNY...WITH ONLY A FEW
CLOUDS POSSIBLE IN THE MID AND UPPER LEVELS.

CURRENTLY...WE ZONAL FLOW ALOFT FROM SOUTHERN CA EAST INTO THE
SOUTHERN GULF STATES. THIS WILL CHANGE TODAY AS A TROUGH DIGS
SOUTH/SOUTHEAST INTO THE WESTERN U.S. AS THIS TROUGH MOVES INTO THE
NV/UT AREA LATER TODAY...SFC PRESSURES WILL DEEPEN IN NORTHERN
NM...AND THE TX PANHANDLE. SIGNIFICANT SFC PRESSURE FALLS FROM
SOUTHERN CO...INTO NORTHERN AND CENTRAL NM...INTO THE TEXAS CAPROCK
REGION WILL RESULT IN INCREASING SOUTHERLY FLOW ACROSS OUR AREA.
WITH 850MB WINDS REMAINING IN THE 25 TO 30 KNOT RANGE THROUGHOUT THE
DAY...WE WILL SEE SOME GUSTS TO AROUND 30 MPH AS WELL. THE STRONG
SOUTHERLY FLOW WILL HELP INTENSIFY THE LOW LEVEL THERMAL RIDGE...
KEEPING OUR TEMPERATURES WELL ABOVE NORMAL TODAY. WHILE IT WILL BE
BREEZY...FEEL THAT WINDS WON/T BE QUITE STRONG ENOUGH FOR A LAKE
WIND ADVISORY...SO WILL NOT ISSUE AT THIS TIME.

FOR TONIGHT...ANOTHER WARM NIGHT IS EXPECTED AS SOUTHERLY WINDS WILL
REMAIN BREEZY...KEEPING THE LOW LEVELS SOMEWHAT MIXED. WE MAY SEE A
BRIEF PERIOD OF LOW CLOUDS FOR SOUTHEASTERN AREAS OF THE CWA EARLY
WEDNESDAY MORNING.

20

LONG TERM...
UPPER TROUGH MOVING EAST ACROSS THE PLAINS STATES EARLY WEDNESDAY
WILL PUSH A COLD FRONT THROUGH THE FORECAST AREA DURING THE DAY
ON WEDNESDAY. TIMING OF THE FRONTAL PASSAGE DIFFERS AMONG THE
MODELS...HAVE LEANED ON THE NAM SOLUTION WHICH IS A LITTLE FASTER
THAN THE GFS AND ECMWF AND PLACES THE FRONTAL BOUNDARY ALONG THE
INTERSTATE 20 CORRIDOR BY 18Z. BEST MOISTURE WILL REMAIN EAST OF
THE CWA WHERE THE BEST CHANCE OF FRONTAL ASSOCIATED RAINFALL WILL
BE LOCATED. THURSDAY MORNINGS COLDEST TEMPERATURES WILL BE OVER
THE NORTHERN HALF OF THE AREA WITH SOME LOCATION DIPPING TO THE
FREEZING MARK. GFS HAS SOUTHERLY SURFACE WINDS RETURNING BY
MIDNIGHT THURSDAY...WITH THE ECMWF BY LATE FRIDAY MORNING...WILL
AGAIN KEEP THE COLDEST TEMPERATURES OVER THE NORTHERN HALF OF THE
CWA WITH FREEZING TEMPERATURES POSSIBLE OVER THE NOR THERN BIG
COUNTRY.

UPPER HIGH PRESSURE BUILDS INTO THE AREA THROUGH THE END OF THE
WEEK WITH AFTERNOON HIGHS WARMING INTO THE UPPER 60S TO AROUND 70
BY FRIDAY. FORECAST AREA WILL REMAIN DRY THROUGH THE COMING
WEEKEND WITH AFTERNOON HIGHS IN THE 70S AND MORNING LOWS IN THE
40S AND 50S. NEXT UPPER LEVEL SYSTEM WILL PUSH A WEAK AND DRY
COLD FRONT THROUGH THE AREA ON SUNDAY WITH LITTLE CHANGE IN
TEMPERATURES. A STRONGER SYSTEM IS ON THE HORIZON AND MAY BRING A
CHANCE OF RAINFALL TO THE AREA BY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 79  58  73  33  56 /   0   0  10  10   0
SAN ANGELO 	 82  56  75  34  60 /   0   0  10  10   0
JUNCTION 	 80  54  80  39  66 /   0   0  10  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/04
Hazardous weather outlook, Nov 1, 2:22 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CDT TUE NOV 1 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-021930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
222 PM CDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WEDNESDAY AFTERNOON WILL ELEVATE FIRE WEATHER
CONDITIONS. STRONG NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WILL
GUST UP TO 40 MPH AT TIMES. LAKE WATERS WILL BE CHOPPY AND
HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.